Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jul 17, 2009, 11:10 PM CDT for Lynn County, Terry County, Yoakum County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2009, 11:10 PM CDT (04:10 UTC)
- Expired
- Jul 18, 2009, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
Counties Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4333 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 180410 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1110 PM CDT FRI JUL 17 2009 TXZ028>030-033>036-042-180515- /O.CAN.KLUB.WI.Y.0019.000000T0000Z-090718T0500Z/ LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-GARZA- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...POST 1110 PM CDT FRI JUL 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL SOUTH PLAINS. $$ TXZ039>041-180515- /O.UPG.KLUB.WI.Y.0019.000000T0000Z-090718T0500Z/ /O.NEW.KLUB.HW.W.0006.090718T0410Z-090718T0500Z/ YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL 1110 PM CDT FRI JUL 17 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE EXTREME SOUTHWESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WARNING IS FOR SOUTHERN PARTS OF YOAKUM...TERRY...AND LYNN COUNTIES. STRONG NORTHERLY WINDS AROUND 40 MPH ARE EXPECTED ALONG WITH GUSTS FROM 60 TO 70 MPH. WINDS THIS STRONG ALSO WILL LEAD TO LOCALLY DENSE BLOWING DUST. THESE WINDS WERE ASSOCIATED WITH A STRONG PRESSURE GRADIENT THAT DEVELOPED WHILE A CONVECTIVE SYSTEM WAS MOVING THROUGH THE AREA. THE STRONG WINDS WILL GRADUALLY TAPER OFF CLOSE TO MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS74 KLUB 180458 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1158 PM CDT FRI JUL 17 2009 TXZ039>041-180600- /O.EXP.KLUB.HW.W.0006.000000T0000Z-090718T0500Z/ YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL 1158 PM CDT FRI JUL 17 2009 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. WINDS WILL CONTINUE TO TAPER OFF EARLY THIS MORNING OVER THE SOUTHWESTERN SOUTH PLAINS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jul 17, 10:48 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 17, 10:48 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1048 PM CDT FRI JUL 17 2009 .UPDATE... INITIAL LARGE MCS AND ASSOCIATED STRONG OUTFLOW AND POSSIBLY FRONTAL BOUNDARY PUSHING OUT OF SOUTHERN ZONES. WINDS ALSO TAPERING OFF...THOUGH STRONG GUSTS CONTINUE OVER SOUTHERN YOAKUM...TERRY AND LYNN COUNTIES. THESE WINDS SHOULD DIMINISH BY SHORTLY AFTER 11 PM. LIGHTER SHOWERS FOLLOWING IN JUST BEHIND THE MCS THOUGH A FAIRLY POTENT LINE OF THUNDERSTORMS WAS SPREADING SOUTH INTO THE CENTRAL PANHANDLE WHILE OTHER POORLY ORGANIZED STORMS WERE DEVELOPING AGAIN OVER THE NORTHWESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE. WE WILL CONTEND WITH THE FLOW OF THESE STORMS INTO THE AREA THROUGH THE EARLY MORNING HOURS SATURDAY. INTENSITY OF STORMS FOR THE REMAINDER OF THE NIGHT SHOULD BE LESS...WITH STORMS MOSTLY ELEVATED ABOVE COOLER AIR AT THE SURFACE...ALTHOUGH DIFFICULT TO RULE OUT STILL ONE OR TWO STRONG CELLS. UPDATED FOR ABOVE TRENDS...AND WILL FOLLOW WITH STILL ONE MORE UPDATE CLOSE TO MIDNIGHT. RMCQUEEN && .PREV DISCUSSION... /ISSUED 614 PM CDT FRI JUL 17 2009/ AVIATION... THUNDERSTORMS THAT DO DEVELOP THIS EVENING WILL LIKELY STAY WEST OF THE KCDS TERMINAL AND POSSIBLY APPROACH KLBB. ACTIVITY WILL LIKELY BE SCATTERED AS STORMS APPROACH KLBB. GUSTY WINDS WILL BE POSSIBLE IF ANY STORMS APPROACH KLBB. WINDS WILL GENERALLY REMAIN EASTERLY THROUGHOUT THE TIME PERIOD. PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUL 17 2009/ SHORT TERM... MAIN FOCUS IS ON STORM CHANCES TONIGHT AND AGAIN SATURDAY. AS OF 19Z...STORMS WERE FIRING ACROSS NORTHEAST NM AND INTO THE EXTREME NW TEXAS PANHANDLE. THIS ACTIVITY WILL MOVE SOUTH-SOUTHEASTWARD GIVEN MODERATE NORTHWESTERLY FLOW ALOFT...WITH OTHER POTENTIAL DEVELOPMENT FURTHER EASTWARD WHERE DEEP LAYER CONVERGENCE IS MAXIMIZED /AND IN CLOSER PROXIMITY TO A SHORTWAVE TROUGH MOVING THROUGH THE FLOW/. EXPECT THE CONVECTION TO FORM INTO ONE OR POSSIBLY TWO COMPLEXES TONIGHT...WITH INCREASED DEEP LAYER SHEAR /30-40+ KTS/ AND MODERATE INSTABILITY SUPPORTING A SEVERE THREAT...INCLUDING LARGE HAIL AND DAMAGING WINDS. LITTLE CHANGE IN THE OVERALL PATTERN FOR SATURDAY SO EXPECT A SIMILAR POTENTIAL EVOLUTION...WITH SEVERE THREAT PERSISTING. ONE CAVEAT FOR SATURDAY IS THAT MODELS SUGGEST WEAK WAA REGIME MAY BE ENOUGH TO SUPPORT MORNING SH/-TSRA...FOCUSED OVER THE EASTERN ZONES. HAVE ADJUSTED POPS UPWARD SLIGHTLY TONIGHT... PARTICULARLY ACROSS THE NORTHERN ZONES. LOWS TONIGHT WILL BE SIMILAR TO THIS MORNING WITH ANOTHER OUTFLOW EXPECTED TO REINFORCE SOMEWHAT COOLER AIRMASS IN PLACE. EXPECT HIGHS ON SATURDAY TO BE EVEN SLIGHTLY COOLER THAN TODAY /AT OR JUST BELOW AVERAGE/. LONG TERM... WEATHER PATTERN LOOKS TO REMAIN FAVORABLE FOR LATE EVENING/OVERNIGHT CONVECTION INTO EARLY NEXT WEEK. UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN ANCHORED NEAR THE 4 CORNERS AREA AT LEAST THROUGH NEXT TUESDAY. IN THIS REGIME...MOIST UPSLOPE FLOW WILL COMBINE WITH FAIRLY STEEP LAPSE RATES AND DECENT SHEAR PROFILES TO SEE A THREAT OF STRONG STORMS. CONVECTIVE MODE WILL TRANSITION FROM DISCRETE ISOLATED CELLS TO OUR NW IN THE AFTERNOON TO QUASI LINEAR MODE TOWARD LATE EVENING...WITH MORE WIDESPREAD ACTIVITY PERHAPS REACHING THE WESTERN OR CENTRAL SOUTH PLAINS. MODELS AGREE WITH MCS DEVELOPMENT SATURDAY EVENING ACROSS EASTERN NEW MEXICO MOVING SSE...THUS WENT WITH HIGHER POPS ACROSS THE WESTERN ZONES DURING THE EVENING AND OVERNIGHT PERIODS. SIMILAR SETUP SUNDAY NIGHT WITH CONVECTION TRACKING SSE ALONG INSTABILITY AXIS UNDER NW FLOW ALOFT. NO SIGNIFICANT CHANGE UNTIL MID TO LATE WEEK NEXT WEEK. AT THAT TIME UPPER HIGH AMPLIFIES NORTHWARD...WITH UPPER FLOW BECOMING MORE NORTHEASTERLY...NOT TYPICALLY A FAVORABLE PATTERN FOR CONVECTIVE PRECIPITATION ACROSS THE SOUTHERN HIGH PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 86 62 90 65 / 60 30 40 20 30 TULIA 61 87 64 89 64 / 60 30 40 20 30 PLAINVIEW 64 88 65 89 65 / 60 30 40 20 30 LEVELLAND 65 91 65 91 66 / 60 30 40 20 30 LUBBOCK 66 89 67 91 68 / 60 30 30 20 30 DENVER CITY 67 93 66 93 66 / 60 30 40 20 40 BROWNFIELD 67 91 66 92 67 / 60 30 30 20 30 CHILDRESS 66 89 69 93 68 / 50 30 30 20 30 SPUR 65 90 68 93 69 / 50 30 30 20 30 ASPERMONT 67 92 70 94 69 / 30 30 30 20 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/05
Hazardous weather outlook, Jul 17, 11:31 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1131 AM CDT FRI JUL 17 2009 TXZ021>044-181645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1131 AM CDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE REGION LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE THIS AFTERNOON AND THEN MOVE SOUTH SOUTHEASTWARD OVER MUCH OR ALL OF THE AREA TONIGHT. ATMOSPHERIC INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR STORM ORGANIZATION AND THE POTENTIAL DEVELOPMENT OF A CONVECTIVE COMPLEX. THE STRONGEST ACTIVITY WILL BRING THE THREAT OF DAMAGING WINDS TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...INCREASING AMOUNTS OF INSTABILITY AND WIND SHEAR MAY SUPPORT A THREAT FOR ISOLATED AND BRIEFLY SEVERE STORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 17, 9:05 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 8 WSW SUNDOWN 33.41N 102.62W
07/17/2009 M64 MPH COCHRAN TX MESONET
&&
EVENT NUMBER 00625
JDVLocal storm report, Jul 17, 9:08 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
908 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 2 NE FRIONA 34.66N 102.70W
07/17/2009 M71 MPH PARMER TX MESONET
&&
EVENT NUMBER 00626
JDVLocal storm report, Jul 17, 9:45 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
945 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 3 ENE WOLFFORTH 33.52N 101.96W
07/17/2009 E0.75 INCH LUBBOCK TX PUBLIC
&&
EVENT NUMBER 00627
JDVLocal storm report, Jul 17, 9:59 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
959 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 7 WNW DENVER CITY 33.01N 102.94W
07/17/2009 M58 MPH YOAKUM TX MESONET
&&
EVENT NUMBER 00628
JDVLocal storm report, Jul 17, 10:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
07/17/2009 M58 MPH TERRY TX MESONET
&&
EVENT NUMBER 00629
JDVSpecial weather statement, Jul 17, 10:28 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1028 PM CDT FRI JUL 17 2009 TXZ040-041-180430- LYNN TX-TERRY TX- 1028 PM CDT FRI JUL 17 2009 ...STRONG THUNDERSTORM ACROSS TERRY AND LYNN COUNTIES... AT 1026 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF BROWNFIELD...MOVING SOUTH AT 20 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LAT...LON 3338 10259 3339 10157 3296 10156 3295 10258 TIME...MOT...LOC 0328Z 003DEG 18KT 3318 10211 JDV
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:20 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 55 min |
| Jul 17, 8:06 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 54 min |
| Jul 17, 8:50 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 55 min |
| Jul 17, 9:00 PM CDT | Wind Advisory | LUB | Cochran, Crosby, Floyd, Garza, Hale, Hockley and 5 more | 2 hr |
| Jul 17, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 62 min |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.